An oblong , scored tablet, green in colour with markings 'dp 500' and 'duo /
Each tablet contains:
Paracetamol ..................................500 mg
Orphenadrine Citrate .......................25 mg
ACTIONS AND MODE OR MECHANISMS OF ACTIONS
Orphenadrine is a skeletal muscle relaxant. Paracetamol is an analgesic and
Orphenadrine is readily absorbed from the gastrointestinal tract and is
almost completely metabolized to at least 8 metabolites. It is mainly
excreted in the urine as metabolites and small amounts of unchanged drug.
Paracetamol is readily absorbed from the gastro intestinal tract with peak
plasma concentrations occurring about 10 to 60 minutes after oral
administration. Paracetamol is distributed into most body tissues. It
crosses the placenta and is present in breast milk. Plasma-protein binding
is negligible at usual therapeutic concentrations but increases with
increasing concentrations. The elimination half-life of paracetamol varies
from about 1 to 3 hours.
Paracetamol is metabolized predominantly in the liver and excreted in the
urine mainly as the glucuronide and sulphate conjugates. Less than 5% is
excreted as unchanged paracetamol. A minor hydroxylated metabolite
(N-acetyl-p-benzoquinoneimine) which is usually produced in very small
amounts by mixed-function oxidases in the liver and kidney and which is
usually detoxified by conjugation with glutathione may accumulate following
paracetamol overdosage and cause tissue damage.
Tension headache, occipital headaches associated with spasm of skeletal
muscles in the region of the head and neck. Acute and traumatic conditions
of the limbs and trunk; sprains, strains, whiplash injuries, acute
torticollis, prolapsed intervertebral disc.
Orphenadrine shows some anticholinergic activity and should not be used in
patients with glaucoma, prostatic hypertrophy or obstruction at the bladder
neck or myasthenia gravis.
Side effects rarely occur at the recommended dosage. Those encountered are
associated with anticholinergic activity and may include nausea, dry mouth,
blurring of vision. Rarely, rash or drowsiness may occur. These symptoms
disappear rapidly with a reduction in dosage or cessation of medication. No
toxic effects have been observed.
This preparation contains PARACETAMOL. Do not take
any other PARACETAMOL containing medicines at the same time.
Orphenadrine may impair the ability of the patient to engage in potentially
hazardous activities such as operating machinery or driving a motor vehicle;
ambulatory patients should therefore be cautioned accordingly. Orphenadrine
should be used with caution in patients with tachycardia, cardiac
decompensation, coronary insufficiency, cardiac arrhythmias.
Safety of continuous long-term therapy with orphenadrine has not been
established. Therefore, if orphenadrine is prescribed for prolonged use
periodic monitoring of blood, urine and liver function values is
Use in pregnancy
Drugs which have been taken by only a limited number of pregnant women and
women of childbearing age, without an increase in the frequency of
malformation or other direct or indirect harmful effects on the human foetus
having been observed. Studies in animals are inadequate or may be lacking,
but available data show no evidence of an increased occurrence of foetal
Orphenadrine with alcohol - Anticholinergic intoxication potentiated by
Orphenadrine with Amantadine - Amantadine may enhance effects of
Orphenadrine with Amitriptyline, Cyproheptadine, Desipramine, Dibenzepin,
Diphenydramine, Doxepin, Furazolidone, Imipramine, Iproniazid, Isocarboxazid,
Meclozine, Nortiptyline, Opipramol, Phenelzine, Phenindamine , Promethazine,
Protriptyline, Tranylcypromine, Trimipramine - The anticholinergic activity
of orphenadrine is increased.
Orphenadrine with Chlorpromazine, Fluphenazine, Pericyazine, Perphenazine,
Promazine, Thiopropazate, Thioridazine, Trifluoperazine - Plasma levels and
effects of phenothiazines may be reduced by orphenadrine.
Paracetamol with metoclopramide - Absorption rate of paracetamol increased.
Paracetamol with pethidine - Absorption rate of paracetamol delayed
Paracetamol with propantheline - Rate of absorption of paracetamol retarded.
Paracetamol with warfarin - Activity of anticoagulants possibly potentiated.
RECOMMENDED DOSAGE, DOSAGE SCHEDULE & ROUTE OF ADMINISTRATION
Two tablets three times daily.
SYMPTOMS AND TREATMENT FOR OVERDOSAGE AND ANTIDOTE
Symptoms: Symptoms of orphenadrine overdosage are excitement,
confusion, delirium leading to coma. Convulsions and tachycardia with
dilated pupils and urinary retention may occur. Paracetamol overdosage may
cause acute liver damage but symptoms may not appear for up to several days
Treatment: Gastric lavage should be carried out immediately,
regardless of the estimated ingested dose. Convulsions and delirium respond
to relatively large doses of diazepam, preferably by mouth. Adequate
hydration of the patient is important. It is recommended that the patient be
referred to a hospital where early and regular monitoring of plasma
paracetamol levels can be carried out. If instituted sufficiently early,
treatment with N-acetylcysteine, 1-methionine or 1-cysteamine will minimize
Bottles of 30's, 60's, 90's and 120's.
Containers of 500 & 1000 (For Export Only).
Blister pack of 3 x 10's, 5 x 10's, 10 x10's, 50 x 10's and 100 x 10's.
Store below 25°C.
Protect from light.
Keep out of reach of children.
Please refer to outer package.